My periods were always regular like clockwork, then I had a couple of hot flashes and around the same time noticed lump on my neck. Thyroid ultrasound showed multinodular goiter (4 to be exact), was put on Armour thyroid, and hot flashes did not come back, but then my period also became irregular would miss 2 months here and there. My thyroid levels all came back normal and I was taken off the thyroid med--my period came back a week later and lasted for 2 months. Now the hot flashes along with chills are back and my FSH and LH are in menopausal range. Am I really in menopause or is this a thyroid problem or both? Why would the hot flashes stop while on thyroid med? Thank you.
I had many of the same questions over 12 yrs ago....I was told to accept the fact that it was early menopause.....below is a link that finally answered some of my questions...I hope u find some answers in the article as well.
Susan as the others suggested get a hormone saliva panel done. What I found with my thyroid issues is that my erratic cycle was not from that but from low progesterone. I started using the natural certified progesterone creme and I am like a clock again. My periods are normal, no more night sweats, no bloating and middle belly roll has gone down from too much estrogen. The progesterone balances that out. Read the Wisdom of Menopause from Dr. Christiane Northrup. She has some good advice and that is how I learned about it. Hope this helps.
I'm 45 and all this year have been skipping periods and i was always like clock work too- i have'nt had a period going on 3 months now and off and on hot flashes- It seems the only thing that has helped me from this and depression is exersise-
My thyroid tests seem to be o.k? But I have struggled with thyroid problems most my life and if it seems out of wack, it seems it messes with everything in your body! I have heard that thyroid problems cause early menopause. Tried asking my mom when she started going through menopause and it seemed she said around 50 which is still young.
and she also has thyroid problems.
On my Estradiol and FSH tests I had back in March they came out very close to still being no where near a meno level - but with my other MD he practices with bio identical hormones he insisted I take this lab.
It did come out that I was in menopause and alos concluded I did have adrenal fatigue through the 24 hr saliva test on cortisol.
I suppose in my case I just needed to get a more precise test - or maybe due to the 24 hr levels something came out different than the one time blood test I took that day in March.
Still learning - but glad I took that test. The treatment he has put me on is working really well.
Thank you for your advice and comments. I used to exercise more and since I've been feeling bad I haven't been as active SO I will definitely get back to that. I do understand that this could be menopause (I've been reading that thyroid and menopause problems can happen around the same time), and I'm trying to be accepting of that in a positive way. Also, I used to use natural progesterone before I found out about the thyroid nodules, and I just started using that again a few days ago! So far the hot flashes have stopped...keeping my fingers crossed that the progesterone is helping! I also had one saliva cortisol test that was high last year and have another one to take but haven't done it yet! And, lastly, I am planning to meet with my doctor soon and going to see if I can go back on the lowest dose of thyroid medication and see how I feel then. Thank you again, I really appreciate your responses!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.